MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303367
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.6 investigation summary: it was reported the cannula is breaking when piercing the vial.To aid in the investigation, two photos were provided for evaluation by our quality team.The photos show a vial with a piece of the sharp spike of the cannula interlink in a vial.Outside the vial there is the other piece of the sharp spike.No other defects or imperfections were observed.It could be possible the customer is not using the product as intended.Per product specification, "the product is to be used on preslitted interlink injection sites.".A device history record review was completed for provided material number 303367, lot 2056709.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description
It was reported that unspecified amount the bd interlink¿ vial access cannula are breaking when attempting to insert into the vial.The following information was provided by the initial reporter: we have had multiple incidents of these breaking when attempting to insert into the vial due to the cannula being plastic and too blunt to effectively pierce the vial.This has resulted in employees almost stabbing their own hands after it breaks, as well as a in delay in care during acute situations due to the faulty device.

Brand Name
BD INTERLINK¿ VIAL ACCESS CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16710304
Report Number1911916-2023-00224
Device Sequence Number15294329
Product Code FMI
UDI-Device Identifier00382903033676
UDI-Public00382903033676
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303367
Device Lot Number2056709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown